Thunderstorm Wind, Baxter
- When
- May 6, 8:05 PM CST
- Where
- Baxter County, Mountain Home
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.333, -92.383
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 6, 1:21 PM CST, 6 hours 44 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 221 PM CDT TUE MAY 6 2003 .SHORT TERM...MESO ETA HAS BEEN THE BEST MODEL OF LATE DEALING WITH THIS PROLONGED STRETCH OF CONVECTIVE WEATHER. REALLY SEE NO REASON TO DEVIATE AT THIS POINT. OTHER MODELS IN CLOSE ENOUGH AGREEMENT THAT A BLENDS OF SOLUTIONS IS PREFERRED. LATEST SURFACE ANALYSIS SHOWS WARM FRONT OVER CENTRAL MISSOURI MOVING NORTH AND LOW PRESSURE OVER NORTH CENTRAL OKLAHOMA. DRY LINE LOCATED OVER EAST CENTRAL OKLAHOMA. AIR MASS CONTINUES TO BE PRIMED FOR CONVECTION WITH THE DRY LINE THE TRIGGER. COPIOUS LOW LEVEL MOISTURE AND IMPRESSIVE CAPE IN PLACE.... FAVORABLE JET DYNAMICS ALSO IN THE MIX. ANOTHER ROUND OF SEVERE WEATHER LIKELY ACROSS THE CWA TONIGHT. 18Z LAUNCH SHOWS SIGNIFICANT CAP OVER THE AREA WHICH WILL DELAY CONVECTION WHICH ONLY CONFIRMS EARLIER SUSPICION THE EVENT WILL BE LATE IN THE DAY/OVERNIGHT. CONVECTION SHOULD CONTINUE MOST OF THE NIGHT BEFORE RELAXING A BIT WEDNESDAY. BREAK WILL BE BRIEF AS MID LEVEL TROUGH WILL REMAIN OVER THE WESTERN THIRD OF THE NATION AND TROUGH WILL CONTINUE TO EJECT SHORTWAVES. QUASI STATIONARY FRONT WILL REMAIN ACROSS THE NORTH WITH SOUPY AIRMASS REMAINING IN PLACE. CONVECTION LIKELY ONCE AGAIN BUT WIDESPREAD SEVERE IS NOT EXPECTED WITH THE BEST CHANCES OF SEEING SEVERE WEATHER OVER THE CENTRAL AND NORTH. QUIET WEATHER FINALLY RETURNS TO THE CWA ON FRIDAY BUT STILL CARRY SLIGHT CHANCE POPS AS ENOUGH RESIDUAL MOISTURE WILL BE AROUND WITH NUMEROUS BOUNDARIES STILL LURKING. WENT WITH A BLEND OF FWC/MAV NUMBERS THROUGHOUT. .EXTENDED...MODELS IN DECENT AGREEMENT IN THE MEDIUM RANGE WITH REGARDS TO DEVELOPING LOW FOR THE EARLY PART OF THE WEEKEND. DIFFERENCES DO EXIST BETWEEN THE MODELS SO A BLEND OF SOLUTIONS IS PREFERRED WITH A LEAN TOWARDS THE GFS. PACIFIC ENERGY CRASHES ON SHORE AND DIVES INTO THE GREAT BASIN CARVING OUT A DEEP UPPER LOW. LOW MOVES EASTWARD THROUGH THE PLAINS REACHING THE GREAT LAKES BY SUNDAY EVENING. SURFACE REFLECTION LOCATED IN CENTRAL NEBRASKA SATURDAY MORNING WITH TRAILING COLD FRONT INTO WESTERN TEXAS. LOW MOVES OFF TO THE NORTHWEST AND FRONT MOVES THROUGH CWA SATURDAY AND SATURDAY NIGHT. DYNAMICS AND MOISTURE NOT TERRIBLY IMPRESSIVE WITH THIS SYSTEM BUT SCATTERED SHOWERS AND THUNDERSTORMS ARE WARRANTED. HIGH PRESSURE FINALLY BUILDS IN FOR EARLY NEXT WEEK FOR COOLER AND DRIER WEATHER OVER THE CWA. ENOUGH MOISTURE WILL BE AROUND FOR PARTLY CLOUDY CONDITIONS. FCSTID = 56 HRO 57 80 63 84 / 50 50 30 30 LIT 62 84 68 87 / 40 40 30 30 HOT 63 85 68 87 / 40 40 30 20 PBF 65 85 69 88 / 40 40 30 20 .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 105 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING. VERY UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT. A DRY LINE ACROSS EASTERN OKLAHOMA IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT THIS AFTERNOON. FORECAST INSTABILITY AND VERTICAL WIND PROFILES SUPPORT THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD INTO THE REGION THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. THERE IS A POSSIBILITY FOR TORNADOES...PARTICULARLY NORTH A LINE FROM MENA...TO BATESVILLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE OVER NORTHERN ARKANSAS DURING THE AFTERNOON AND EVENING ON WEDNESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...NORTHWEST OF A LINE FROM YELLVILLE TO CLARKSVILLE. STORM ACTIVATION WILL BE LIKELY ACROSS THE ENTIRE AREA OVERNIGHT. 55
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
333 PM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM PERRYVILLE AR WIND DAMAGE
05/05/03 PERRY TREE BLOWN DOWN ON ROAD.
LARGE TREE LIMBS DOWN.
TELEPHONE POLE DAMAGED.
ALSO REPORTED PENNY SIZED
HAIL. REPORTED BY LAW
ENFORCEMENT.
0305 PM WILMAR AR WIND DAMAGE
05/05/03 DREW TREES DOWN IN TOWN.
REPORTED BY PUBLIC.
0310 PM 4 SE MONTICELLO AR 1.75 INCH HAIL
05/05/03 DREW REPORTED IN THE TOWN OF
ENON. REPORTED BY LAW
ENFORCEMENT.
218The Springfield radar (KSGF), 135 km away, was scanning. The volume nearest the first event began at 02:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362466.